MAUDE Adverse Event Report: ACCUCATH INTRAVASCULAR CATHETER 20 GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

ACCUCATH INTRAVASCULAR CATHETER 20 GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refn1107 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "plastic catheter sheared during advancement.Plastic catheter was removed with no break occurring in patient.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint that the catheter sheared during advancement was inconclusive since the damaged catheter was not returned for investigation.Seven unopened accucath catheters from lot reeu0575, one accucath deployment system in an open kit from lot reeu0575, and one package from lot refn1107 were returned for investigation.The safety mechanism on the used deployment system had been activated and the catheter was not returned for investigation.The safety mechanism was deactivated and the needle was advanced from the handle.A microscopic examination of the needle bevel revealed nothing remarkable.Five of the seven sealed samples were removed from their packaging.The catheters were removed from the needle without damage.The safety mechanism on the unused samples was activated without difficulties.No evidence of the reported event was observed on the returned samples.Since the damaged catheter was not returned for investigation, the complaint was inconclusive.Potential contributing factors include retraction of the catheter over the needle bevel.The instructions for use (ifu) warns, ¿once the catheter has been advanced, do not reinsert the needle back into the catheter or pull the catheter back onto the needle.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.¿ h3 other text : evaluation findings are in section h.11.

Brand Name
ACCUCATH INTRAVASCULAR CATHETER 20 GX2.25
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
MDR Report Key11930771
Report Number3006260740-2021-02131
Device Sequence Number4381321
Product Code FOZ
UDI-Device Identifier00801741110948
UDI-Public(01)00801741110948
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K153298
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberAC0202250
Device Lot NumberREFN1107
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer08/03/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date08/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;